Wisconsin, 2020Flooding in Wisconsin, April 1 to 30, 2020
April 1 to 30, 2020 · NWS GRB · 2 events in 2 counties and zones
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record high lake levels on Lake Michigan caused some isolated flooded areas near the lake on an ongoing basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 9:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 31, 9:45 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1045 PM CDT Tue Mar 31 2020
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Wednesday
Issued at 235 PM CDT Tue Mar 31 2020
Cyclonic flow and abundant low level moisture will keep skies
cloudy to mostly cloudy for much of the period. Some lake effect light rain
showers or drizzle is possible late this afternoon across east-
central Wisconsin before onshore winds become lighter and the
light precipitation ends. While the clouds kept temperatures
below normal today, the clouds will actually keep temperatures
from falling too far tonight as lows only sink into the upper 20s
to lower 30s. Clouds will once again keep highs muted on Wednesday
with afternoon temperatures only expected to rise into the 40s.
Given the highs today went several degrees cooler than the NBM
numbers. Some light rain or sprinkles are possible across the
western cwa late Wednesday afternoon with weak 295-300K isentropic
lift.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 235 PM CDT Tue Mar 31 2020
Ridging at 500mb across the western Great Lakes region noted at
the beginning of the period as a 500mb trough meanders across
western Canada into the northwest United States through the end of
the work week. A cold front will move across the region Friday
afternoon and Friday night, bringing another round of rain to
area.
For Wednesday night into Thursday morning, continued the small
chance of light rain, light snow or light freezing rain across the
far north due to some isentropic lift. Several models indicating
some light precipitation across the far north during this period.
Mainly dry conditions are expected Thursday afternoon and Thursday
night. The better chance for rain arrives during the day Friday,
especially across central and north-central Wisconsin. The better
chance for rain across eastern Wisconsin will be on Friday night
with the passage of the cold front.
High pressure builds into the region Saturday afternoon and will
prevail across the region into Sunday night. Did remove or lower
precipitation chances Saturday afternoon through Sunday. Another
cold front will bring another chance of rain to the region next
Monday. Temperatures will be cooler than normal Thursday, then
temperatures should be above normal on Friday. Temperatures for
the remainder of the period will be at or above normal.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1044 PM CDT Tue Mar 31 2020
Low clouds are expected to remain widespread across the area into
tomorrow, with some clearing possible late in the day as drier
air finally circulates into the area from the east. Bases will
edge down overnight, primarily to MVFR. Some fog and sprinkles/flurries
will also be possible in the east. Bases will slowly lift on
Wednesday, through primarily MVFR conditions are anticipated
throughout the morning.
&&
.HYDROLOGY...
Issued at 235 PM CDT Tue Mar 31 2020
Runoff from recent heavy rain continues to bring sites along the
Wisconsin, Wolf, Peshtigo, Oconto, Embarrass and Menominee Rivers
above Flood Stage. A number of other locations have seen water
levels go above bankfull. Water levels should peak mid-week,
before starting to fall. Residents living near rivers or streams
should closely monitor water levels and be prepared to seek higher
ground if flooding becomes imminent.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Skowronski
HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 31, 12:43 PM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
143 PM CDT Tue Mar 31 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
143 PM CDT Tue Mar 31 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Hazardous conditions are expected near streams and rivers due to
high water levels and fast flows. Minor flooding of low-lying
areas can be expected. Fast flows are also being reported below
area dams.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Many rivers and streams will remain above bankfull or surpass
flood stage through the end of the week.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any flooding to the National
Weather Service in Green Bay.
LMZ521-522-541>543-011845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
143 PM CDT Tue Mar 31 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
The probability for widespread hazardous weather is low.
Kurimski/Eckberg
Flood, Kewaunee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Kewaunee County, 1.01 mi NNW of Kewaunee to 0.96 mi NNW of Kewaunee
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.464, -87.504
Areas around the Kewaunee Marina were often under water due to record high lake levels.
Flood, Oconto
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Oconto County, 2.77 mi NE of Oconto to 2.86 mi ENE of Oconto
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 44.911, -87.844
North Bayshore Road was often under water due to record high lake levels.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, April 1, 20201 death · 1 event
- Flood in Pennsylvania, April 1 to 30, 2020$200,000 · 1 event
- Flooding in South Dakota, April 1 to 30, 2020$35,000 · 10 events
- Flooding in South Dakota, April 1 to 12, 2020$32,000 · 10 events
- Flooding in Iowa, April 1 to 5, 2020$40,000 · 4 events
- Flood in Missouri, April 1 to 11, 2020$40,000 · 1 event
- Drought in Texas, April 1 to 30, 202024 events
- Winter Storm and Winter Weather in South Dakota, April 1 to 2, 202020 events
- Winter Storm in North Dakota, April 1 to 3, 202018 events
- Winter Storm in Minnesota, April 1 to 3, 202015 events
- Drought in Texas, April 1 to 30, 202012 events
- Drought in New Mexico, April 1 to 30, 202011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 876065, 876066.